Arkansas, 2012

Flood in Arkansas, March 27 to 31, 2012

March 27 to 31, 2012 · NWS LZK · 1 event in 1 county or zone

Heavy rain and dam releases pushed the White River at Georgetown above flood stage at the end of March.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain and dam releases pushed the White River at Georgetown above flood stage at the end of March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 27, 11:43 PM CST, 2 minutes earlier.

Area forecast discussion, Mar 27, 11:43 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1243 AM CDT WED MAR 28 2012

.AVIATION...
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. MID AND HIGH
CLOUDS MOVING ACROSS THE STATE...WITH A STRATOCU DECK OVER
SOUTHERN MISSOURI. WEAK FRONT WILL MOVE INTO SOUTHERN MISSOURI AND
STALL WEDNESDAY...WITH MOISTURE POOLING ACROSS THE NORTH. HAVE
INCLUDED CU DEVELOPMENT DURING THE LATE MORNING INTO AFTERNOON
HOURS. SHORT TERM MODELS ARE HINTING AT MCS DEVELOPMENT ACROSS
SOUTHEAST KANSAS OVERNIGHT JUST AFTER THIS TAF CYCLE...AND WILL
HAVE TO MONITOR.
&&

.PREV DISCUSSION... /ISSUED 238 PM CDT TUE MAR 27 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
VERY LITTLE CHANGE MADE TO THE SHORT TERM PERIODS. LONGWAVE
RIDGING WILL CONTINUE TO BE THE PREDOMINANT WEATHER FEATURE FOR A
FEW MORE DAYS...BEFORE CONTRACTING TO THE EAST AND ALLOWING SOUTHWEST
UPPER FLOW TO DEVELOP AGAIN.

THROUGH THURSDAY AT LEAST...SOUTHERLY WINDS WILL KEEP TEMPERATURES
WELL ABOVE CLIMATOLOGICAL NORMS...WITH LOWS IN THE 50S AND 60S...
AND HIGHS MOSTLY IN THE 80S. AS WE/VE SAID BEFORE...A FEW
LOCATIONS COULD APPROACH OR EXCEED RECORD HIGH TEMPERATURES.

BY THURSDAY...THE AFOREMENTIONED RIDGE WILL GIVE WAY TO TROUGHING...
WITH MOISTURE INCREASING LATE THURSDAY NIGHT AND EARLY FRIDAY.
WITH AT LEAST SOME LEVEL OF SYNOPTIC SCALE FORCING...THERE WILL BE
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS BY FRIDAY.

FRIDAY WILL BE SLIGHTLY COOLER...WITH TEMPERATURES LARGELY IN
CHECK DUE TO EXPECTED CLOUD COVER.

LONG TERM...SATURDAY THROUGH TUESDAY
MODELS DIFFER QUITE A BIT TODAY. GFS HAS AN UPPER LOW CLOSED OFF TO
THE WEST OF ARKANSAS TO BEGIN THE PERIOD...WHILE THE ECMWF HAS AN
OPEN UPPER TROUGH OVER THE AREA. WILL KEEP A BLEND OF THE TWO
SOLUTIONS GOING AND LEAN TOWARD THE ECMWF. AN UPPER RIDGE BUILDS
OVER THE CENTRAL U.S. SUNDAY AND A WEAK UPPER TROUGH MOVES THROUGH
MONDAY. NORTHWEST FLOW ALOFT ENTERS THE AREA FOR TUESDAY.

WILL BEGIN THE PERIOD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
WITH A FRONT STALLED NORTH OF ARKANSAS. WILL END THE PRECIPITATION
SATURDAY NIGHT AND SUNDAY WILL BE DRY. THERE WILL BE A QUICK CHANCE
OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY MORNING AS A
WEAK SYSTEM MOVES THROUGH THE AREA. THE REST OF MONDAY AND TUESDAY
SHOULD BE DRY AS DRIER AIR MOVES IN WITH NORTHWEST FLOW. WELL ABOVE
NORMAL TEMPERATURES WILL CONTINUE THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Mar 27, 4:00 AM CST, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 27 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST LATE
FRIDAY AND SATURDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE
REGION. ANOTHER ROUND OF RAINFALL WILL BE POSSIBLE MONDAY...AS THE
NEXT SYSTEM MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
March 27, 11:45 PM CST to March 31, 11:59 PM CST
Where
White County, 1.01 mi NE of Watkins to 2.51 mi NNE of Georgetown
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.160, -91.467

Heavy rain and releases from upstream dams caused the White River at Georgetown to rise above flood stage in late March. The flooding lasted through the end of the month.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365059.